Alert archive / Oklahoma / Tornado Warnings in 1995
Tornado Warning 5, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Apr 16, 1995, 4:18 PM CDT for Tillman County, Oklahoma. It was in force for 27 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 16, 1995, 4:18 PM CDT (21:18 UTC)
- Expired
- Apr 16, 1995, 4:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Tillman County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 892 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 162120
TOROKC
OKC141-162145-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
418 PM CDT SUN APR 16 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 445 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN SOUTHWESTERN OKLAHOMA
NORTHERN TILLMAN
INCLUDING THE FOLLOWING LOCATIONS
MANITOU AND TIPTON
AT 418 PM CDT DOPPLER RADAR INDICATED A DEVELOPING TORNADO 4
MILES WEST OF MANITOU.
THE DEVELOPING TORNADO WAS MOVING EAST AT 40 MPH.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH
OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. DO NOT USE
YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY TOSSED
AROUND AND DESTROYED BY TORNADO WINDS. LEAVE YOUR CAR AND GO
TO A STRONG BUILDING. IF NO STRUCTURE IS NEARBY...SEEK SHELTER
IN A DITCH OR LOW SPOT.
THIS STORM MAY zALSO PRODUCE HAIL UP TO BASEBALL SIZE...OR
LARGER.
DA
LAT...LON 3439 9891 3439 9918 3461 9919 3456 9886What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 16, 2:01 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Apr 16, 2:01 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA 155 PM CDT SUN APR 16 1995 NOT MUCH TIME FOR DISC DUE TO RPDLY DVLPG SVR STMS IN FCST AREA. WK FNT SHUD FALL IN PLACE BHND NRLY STNRY DRYLN ACRS NWRN OK...THEN LIFT BACK TO THE NW LATE TNGT AND ERLY MON. PREFER SLOER ETA SLON GVN THE W COAST SYS IS STILL DIGGING AT MIDDAY. THIS WOULD DELAY DRYLN SURGE A FEW HOURS. STG WINDS FLDS AND HI CAPE SUG SUPERCELL POTL TNGT AND ESP MONDAY. MON NGT-TUE SHUD SEE CLRG AND SUBSIDENCE WITH TREND TWD COOLER TEMPS. NEXT CHC OF PCPN WL BEGIN WED AS SWLY FLOW AND ISENTROPIC LIFT RETURN. DETAILS OF EFP QUITE UNCERTAIN DUE TO TIMING OF STG WVS...BUT INCRG MSTR AND SWLY FLOW ALFT SUG CHC OF STMS THRU PD WITH SLO WARMING. ..16.. HBR 60 79 47 73 / 40 40 10 0 OKC 66 78 50 72 / 30 50 10 0 SPS 67 80 52 75 / 20 50 10 0 GAG 53 71 42 69 / 20 20 0 0 PNC 62 76 47 69 / 50 50 10 0 DUA 66 79 54 75 / 10 40 50 10 .OKC...NONE. .TX...NONE.
In the hours before
Special weather statement, Apr 16, 12:38 PM CDT, 3 hours 40 minutes before
OKZ004>053-TXZ083>090-161930- THUNDERSTORM OUTLOOK... NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 12350 PM CDT SUN APR 16 1995 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN NORTH CENTRAL OKLAHOMA THIS AFTERNOON...AND FROM WEST SECTIONS OF NORTH TEXAS THROUGH SOUTHWEST...WEST CENTRAL AND NORTH CENTRAL OKLAHOMA LATE TONIGHT. A BETTER CHANCE FOR SEVERE THUNDERSTORMS IS EXPECTED ON MONDAY. A NEARLY STATIONARY FRONT EXTENDED FROM JUST SOUTH OF AMARILLO...ACROSS NORTHWEST OKLAHOMA INTO SOUTH CENTRAL KANSAS AT MIDDAY. A DRY LINE EXTENDED SOUTH FROM THE FRONT IN WEST TEXAS...JUST A LITTLE EAST OF LUBBOCK. ONLY A SLIGHT EASTWARD PUSH IS EXPECTED ON THE DRY LINE TODAY. THE BEST CHANCE OF THUNDERSTORM DEVELOPMENT THIS AFTERNOON WILL BE IN PARTS OF NORTHERN OKLAHOMA...ALONG THE FRONTAL BOUNDARY. THE MOST FAVORABLE AREA WOULD BE EAST OF AN ALVA TO TALOGA LINE...THROUGH THE I-35 CORRIDOR TO KANSAS. LATER TONIGHT...AND ESPECIALLY TOWARD MORNING...THUNDERSTORMS COULD MOVE FROM WEST TEXAS AND THE TEXAS PANHANDLE INTO WEST SECTIONS OF NORTH TEXAS...AND INTO SOUTHWEST AND WEST CENTRAL SECTIONS OF OKLAHOMA. ABUNDANT LOW LEVEL MOISTURE TEAMED WITH A FAVORABLE WIND PROFILE WILL CONTRIBUTE TO THE POTENTIAL FOR SEVERE STORMS. A BETTER CHANCE FOR SEVERE THUNDERSTORMS...INCLUDING SUPERCELL STORMS... IS EXPECTED ON MONDAY AS A STRONG LOW PRESSURE SYSTEM ALOFT MOVES OUT OF THE SOUTHWESTERN U.S. ALONG THE STATIONARY FRONTAL BOUNDARY. A MUCH BETTER EASTWARD PUSH OF THE DRY LINE IS EXPECTED THROUGH WEST SECTIONS OF NORTH TEXAS AND SOUTHWEST THROUGH CENTRAL OKLAHOMA. SPOTTER GROUPS IN NORTHERN SECTIONS OF OKLAHOMA...ESPECIALLY EAST OF THE ALVA TO TALOGA LINE...THROUGH THE I-35N CORRIDOR TO KANSAS...SHOULD BE PREPARED FOR ACTIVATION LATER THIS AFTERNOON OR EARLY EVENING. OTHERS SHOULD LISTEN FOR LATER FORECASTS AND UPDATED THUNDERSTORM OUTLOOKS TO PREPARE FOR ACTIVATION LATE TONIGHT...AND ESPECIALLY ON MONDAY. DM
Special weather statement, Apr 16, 1:06 PM CDT, 3 hours 12 minutes before
OKZ004>053-TXZ083>090-162030- THUNDERSTORM OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 105 PM CDT SUN APR 16 1995 CORRECTED FOR HEADING ONLY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN NORTH CENTRAL OKLAHOMA THIS AFTERNOON...AND FROM WEST SECTIONS OF NORTH TEXAS THROUGH SOUTHWEST...WEST CENTRAL AND NORTH CENTRAL OKLAHOMA LATE TONIGHT. A BETTER CHANCE FOR SEVERE THUNDERSTORMS IS EXPECTED ON MONDAY. A NEARLY STATIONARY FRONT EXTENDED FROM JUST SOUTH OF AMARILLO...ACROSS NORTHWEST OKLAHOMA INTO SOUTH CENTRAL KANSAS AT MIDDAY. A DRY LINE EXTENDED SOUTH FROM THE FRONT IN WEST TEXAS...JUST A LITTLE EAST OF LUBBOCK. ONLY A SLIGHT EASTWARD PUSH IS EXPECTED ON THE DRY LINE TODAY. THE BEST CHANCE OF THUNDERSTORM DEVELOPMENT THIS AFTERNOON WILL BE IN PARTS OF NORTHERN OKLAHOMA...ALONG THE FRONTAL BOUNDARY. THE MOST FAVORABLE AREA WOULD BE EAST OF AN ALVA TO TALOGA LINE...THROUGH THE I-35 CORRIDOR TO KANSAS. LATER TONIGHT...AND ESPECIALLY TOWARD MORNING...THUNDERSTORMS COULD MOVE FROM WEST TEXAS AND THE TEXAS PANHANDLE INTO WEST SECTIONS OF NORTH TEXAS...AND INTO SOUTHWEST AND WEST CENTRAL SECTIONS OF OKLAHOMA. ABUNDANT LOW LEVEL MOISTURE TEAMED WITH A FAVORABLE WIND PROFILE WILL CONTRIBUTE TO THE POTENTIAL FOR SEVERE STORMS. A BETTER CHANCE FOR SEVERE THUNDERSTORMS...INCLUDING SUPERCELL STORMS... IS EXPECTED ON MONDAY AS A STRONG LOW PRESSURE SYSTEM ALOFT MOVES OUT OF THE SOUTHWESTERN U.S. ALONG THE STATIONARY FRONTAL BOUNDARY. A MUCH BETTER EASTWARD PUSH OF THE DRY LINE IS EXPECTED THROUGH WEST SECTIONS OF NORTH TEXAS AND SOUTHWEST THROUGH CENTRAL OKLAHOMA. SPOTTER GROUPS IN NORTHERN SECTIONS OF OKLAHOMA...ESPECIALLY EAST OF THE ALVA TO TALOGA LINE...THROUGH THE I-35 CORRIDOR TO KANSAS...SHOULD BE PREPARED FOR ACTIVATION LATER THIS AFTERNOON OR EARLY EVENING. OTHERS SHOULD LISTEN FOR LATER FORECASTS AND UPDATED THUNDERSTORM OUTLOOKS TO PREPARE FOR ACTIVATION LATE TONIvGHT...AND ESPECIALLY ON MONDAY. DM
Special weather statement, Apr 16, 3:18 PM CDT, 1 hour before
OKZ004>053-TXZ083>090-162230- THUNDERSTORM OUTLOOK...UPDATED NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 315 PM CDT SUN APR 16 1995 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING FROM NORTH CENTRAL INTO SOUTHWEST OKLAHOMA...AND WEST SECTIONS OF NORTH TEXAS. A BETTER CHANCE FOR SEVERE THUNDERSTORMS IS EXPECTED ON MONDAY. THUNDERSTORMS DEVELOPED THIS AFTERNOON ON THE WARM...MOIST SIDE OF A NEARLY STATIONARY FRONT ACROSS NORTHWEST OKLAHOMA. A DRY LINE REMAINS OUT TO THE WEST...FROM THE TEXAS PANHANDLE INTO WEST TEXAS...JUST EAST OF LUBBOCK. AS THESE STORMS MOVE AWAY FROM THE STATIONARY FRONT INTO A REGION WITH A STRONGER CAP...THEY SHOULD GRADUALLY DIMINISH AFTER SUNSET. LITTLE PUSH EASTWARD ON THE DRY LINE IS EXPECTED THIS EVENING OR OVERNIGHT. LATER TONIGHT...HOWEVER...AND ESPECIALLY TOWARD MORNING... THUNDERSTORMS COULD MOVE FROM WEST TEXAS AND THE TEXAS PANHANDLE INTO WEST SECTIONS OF NORTH TEXAS...AND INTO SOUTHWEST AND WEST CENTRAL SECTIONS OF OKLAHOMA. ABUNDANT LOW LEVEL MOISTURE TEAMED WITH A FAVORABLE WIND PROFILE WILL CONTRIBUTE TO THE POTENTIAL FOR SEVERE STORMS. A BETTER CHANCE FOR SEVERE THUNDERSTORMS...INCLUDING SUPERCELL STORMS... IS EXPECTED ON MONDAY AS A STRONG LOW PRESSURE SYSTEM ALOFT MOVES OUT OF THE SOUTHWESTERN U.S. ALONG THE STATIONARY FRONTAL BOUNDARY. A MUCH BETTER EASTWARD PUSH OF THE DRY LINE IS EXPECTED THROUGH WEST SECTIONS OF NORTH TEXAS AND SOUTHWEST THROUGH CENTRAL OKLAHOMA. SPOTTER GROUPS FROM NORTH CENTRAL THROUGH SOUTHWEST OKLAHOMA AND INTO WEST SECTIONS OF NORTH TEXAS WILL NEED TO REMAIN ALERT THROUGH THIS EVENING FOR POSSIBLE ACTIVATION. SPOTTER GROUPS SHOULD ALSO LISTEN FOR LATER FORECASTS AND UPDATED THUNDERSTORM OUTLOOKS TO PREPARE FOR ACTIVATION LATE TONIGHT...AND ESPECIALLY ON MONDAY. DM
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 1:38 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 52 min |
| Apr 16, 1:56 PM CDT | Tornado Warning | OUN | Harmon, Jackson | 49 min |
| Apr 16, 2:04 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 41 min |
| Apr 16, 2:36 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 44 min |
| Apr 16, 3:22 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 43 min |
| Apr 16, 4:02 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 58 min |
| Apr 16, 4:42 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 48 min |
| Apr 16, 4:42 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 48 min |
| Apr 16, 5:25 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 50 min |
| Apr 16, 5:25 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 50 min |
| Apr 16, 5:54 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 21 min |
| Apr 16, 6:09 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 66 min |
| Apr 16, 6:09 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Stephens | 66 min |
Nearby
Tornado Warnings in Oklahoma, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.